How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Recent stoped taking cyproheptadine and started losing

Customer Question

Recent stoped taking cyproheptadine and started losing weight quickly. Why is this happening ? How can I keep the weight ? Please help
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

Cyproheptadine is an anti histamine.

It causes weight gain as a side effect.

Hence stopping cyproheptadine will cause weight loss.

You can resume cyproheptadine to gain back your weight.

Or you can try another over the counter anti histamine like benadryl daily which will also cause weight gain.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Thomas, MD replied 1 year ago.

Hello

I would not recommend benadryl as it has a recent association with Alzhemier's development.

I would also not just let this go.

Weight loss in this situation is unusual.

You need to see your doctor to find out why this is happening.

Thyroid studies should be done at minimum.

Weight loss is not likely normal in this situation.

I am a double board certified US doctor.

Let me know if you have more questions.

Please click a positive.

Find me anytime by request in medical.

Customer: replied 1 year ago.
Thanks :)
Expert:  Dr. Thomas, MD replied 1 year ago.

Hello

I would not recommend benadryl as it has a recent association with Alzhemier's development.

I would also not just let this go.

Weight loss in this situation is unusual.

You need to see your doctor to find out why this is happening.

Thyroid studies should be done at minimum.

Weight loss is not likely normal in this situation.

I am a double board certified US doctor.

Let me know if you have more questions.

Please click a positive.

Find me anytime by request in medical.

You are welcome.

Please click a positive rating/

Customer: replied 1 year ago.
Ok
Expert:  Dr. Thomas, MD replied 1 year ago.

Please click a positive on my post if you appreciate safe, concise and comprehenively correct answers.

An endocrinologist is another good doctor visit to have.

good luck.

Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

I disagree with above assessment.

I think this is purely cyproheptadine related.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Thomas, MD replied 1 year ago.

Read about it here

http://www.drugs.com/sfx/cyproheptadine-side-effects.html

not weight loss effect.

stay safe

click a positive here; we are paid for each positive rating we get on our specific posts.

And bonuses.

I will always strive to give you correct, up to date, safe answers that are evidence based.

find me anytime.

Expert:  Dr. Thomas, MD replied 1 year ago.

Here is a good article about the link between benadryl and drugs like it to dementia.

I no longer recommend it for anything.

http://www.health.harvard.edu/blog/common-anticholinergic-drugs-like-benadryl-linked-increased-dementia-risk-201501287667

, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.